Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Cheyenne, WY

May 17, 2013Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 17, 2013, 5:59 PM MDT for Cheyenne County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2013, 5:59 PM MDT (23:59 UTC)
Expired
May 17, 2013, 6:45 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 181 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 6:08 PM MDTHAIL 18 N Lodgepole, NE
May 17, 6:17 PM MDTHAIL 1.515 N Lodgepole, NEWALNUT TO SILVER DOLLAR SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2569 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS55 KCYS 172359
SVRCYS
NEC033-180045-
/O.NEW.KCYS.SV.W.0007.130517T2359Z-130518T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT FRI MAY 17 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 645 PM MDT

* AT 555 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUNOL...AND
  MOVING NORTH AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4116 10263 4117 10277 4144 10283 4144 10262
      4140 10262 4140 10261 4139 10260 4126 10260
TIME...MOT...LOC 2359Z 190DEG 25KT 4125 10273

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER/LIEBL
3 follow-up statements
940 
WWUS55 KCYS 180012
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
612 PM MDT FRI MAY 17 2013

NEC033-180045-
/O.CON.KCYS.SV.W.0007.000000T0000Z-130518T0045Z/
CHEYENNE NE-
612 PM MDT FRI MAY 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHEYENNE COUNTY UNTIL 645 PM MDT...

AT 609 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LODGEPOLE...AND MOVING NORTH AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED. QUARTER SIZED HAIL WAS REPORTED 8 MILES 
NORTH OF LODGEPOLE AT 608 PM MDT. 

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4121 10261 4122 10271 4143 10278 4144 10262
      4140 10262 4140 10261 4139 10260 4126 10260
TIME...MOT...LOC 0012Z 193DEG 25KT 4134 10266

HAIL...1.25IN
WIND...<50MPH

$$

HAMMER/LIEBL
715 
WWUS55 KCYS 180028
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
628 PM MDT FRI MAY 17 2013

NEC033-180045-
/O.CON.KCYS.SV.W.0007.000000T0000Z-130518T0045Z/
CHEYENNE NE-
628 PM MDT FRI MAY 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHEYENNE COUNTY UNTIL 645 PM MDT...

AT 625 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LISCO...AND MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. AT 617 PM MDT...WALNUT SIZED HAIL WAS 
REPORTED 15 MILES NORTH OF LODGEPOLE. THIS STORM HAS WEAKENED...
BUT IS STILL CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4139 10260 4126 10261 4126 10269 4143 10271
      4144 10262 4140 10262 4140 10261
TIME...MOT...LOC 0027Z 193DEG 25KT 4141 10262

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER/LIEBL
232 
WWUS55 KCYS 180039
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT FRI MAY 17 2013

NEC033-180049-
/O.EXP.KCYS.SV.W.0007.000000T0000Z-130518T0045Z/
CHEYENNE NE-
639 PM MDT FRI MAY 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY
WILL EXPIRE AT 645 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4139 10260 4126 10261 4126 10269 4143 10271
      4144 10262 4140 10262 4140 10261
TIME...MOT...LOC 0039Z 193DEG 25KT 4149 10259

$$

HAMMER/LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:51 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 17, 4:51 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT FRI MAY 17 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)

ISSUED AT 216 PM MDT FRI MAY 17 2013

TONIGHT...STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED QUICKLY
ACROSS THE NORTHERN HALF OF THE NEBRASKA PANHANDLE AS THE
CONVECTIVE INHIBITION...CIN...WAS ERODED FAIRLY QUICKLY FROM THE
INITIAL SUPERCELL JUST NORTHEAST OF SCOTTSBLUFF. SEVERE
THUNDERSTORM WATCH 167 IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
NIOBRARA... SIOUX...DAWES AND BOX BUTTE COUNTIES WHERE SHEAR AND
INSTABILITY HAVE BEEN MAXIMIZED ALONG AND EAST OF THE IMPRESSIVE
DRYLINE.

FOR THIS EVENING...SURFACE TROUGH STRENGTHENS ACROSS THE WYOMING
AND NEBRASKA STATE LINE...WITH LOW LEVEL WINDS BACKING ACROSS
WESTERN NEBRASKA...EFFECTIVELY ADVECTING INCREASING LOW LEVEL
MOISTURE NORTHWESTWARD INTO OUR EASTERN COUNTIES.

LOW LEVELS HAVE MIXED OUT AT KIMBALL WITH DEWPOINTS FALLING TO
30 DEGREES AT 3 PM. MODELS INDICATE LOW LEVEL WINDS CONTINUING
TO BACK THIS EVENING ACROSS WESTERN NEBRASKA...AND WITH OUTFLOW
BOUNDARIES FROM ONGOING STORMS NOW OVER THE NORTHERN PANHANDLE...
ADDITIONAL CONVECTIVE INITIATION LOOKS QUITE PLAUSIBLE OVER THE
SOUTHERN PANHANDLE BASED ON LOW AND MID LEVEL THETA-E ORIENTATIONS.
EXPECT THUNDERSTORMS TO BE OVER NEAR OR AROUND MIDNIGHT.

SATURDAY...INITIAL SHORTWAVE MOVES NORTHEAST ACROSS OUR COUNTIES
IN THE AFTERNOON. STORM PREDICTION CENTER SLIGHT RISK ACROSS
OUR WESTERN NEBRASKA COUNTIES IN THE AFTERNOON AND EVENING LOOKS
GOOD...ESPECIALLY WITH A LOW LEVEL CONVERGENCE BOUNDARY STRETCHING
FROM CHADRON TO SIDNEY AND PROGGED SHEAR AND INSTABILITY.
SCATTERED TO NUMEROUS SHOWERS ANTICIPATED WITH ISOLATED EMBEDDED
THUNDERSTORMS OVER SOUTHEAST WYOMING DUE TO LIFT FROM NEGATIVELY
TILTED SHORTWAVE TROUGH ALOFT.

SATURDAY NIGHT...SECONDARY SHORTWAVE TROUGH ALOFT PASSES OVERHEAD
THOUGH LIFT FROM THE SHORTWAVE WILL BE MITIGATED AND MINIMIZED
BY DOWNSLOPE NORTHWEST WINDS IN THE LOW LEVELS EAST OF THE LARAMIE
RANGE...WHERE RAIN SHADOW EFFECT WILL BE PRONOUNCED. STILL
EXPECT ISOLATED TO SCATTERED SHOWERS FURTHER NORTH IN DEEPER
MOISTURE COLUMN.

SUNDAY...SEVERAL SHORTWAVE TROUGH IMPULSES WILL DUMBBELL AROUND
THE PARENT UPPER TROUGH OVER MONTANA AND WYOMING...AND WITH
ADEQUATE LOW AND MID LEVEL MOISTURE AND CYCLONIC CURVATURE ALOFT...
SCATTERED TO NUMEROUS SHOWERS EXPECTED ALONG WITH ISOLATED
EMBEDDED THUNDERSTORMS DUE TO COLD CORE ALOFT.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)

ISSUED AT 216 PM MDT FRI MAY 17 2013

VERY ACTIVE AND WET PATTERN SETTING UP FOR THE LONG TERM WITH RAIN
CHANCES JUST ABOUT EVERY DAY.

STARTING OFF SUNDAY NIGHT...BOTH THE GFS AND LATEST ECMWF PRETTY
SIMILAR IN SOLUTIONS WITH A SURFACE LOW EJECTING NORTHEAST OUT OF
EASTERN COLORADO. TWO UPPER LEVEL LOWS...ONE OVER CENTRAL NEBRASKA
AND THE OTHER OVER NORTHERN COLORADO WITH CONVERSE...NIOBRARA AND
THE NORTHERN PANHANDLE RECEIVING THE BULK OF THE MOISTURE
INITIALLY. WE COULD BE LOOKING AT SIGNIFICANT RAINFALL UP THAT
WAY...THE GFS SHOWING CLOSE TO A HALF INCH OVER CONVERSE WHILE THE
ECMWF A LITTLE FURTHER EAST INITIALLY WITH THE QPF OVER
SOUTHWESTERN SOUTH DAKOTA. EVENTUALLY...BOTH DROP THE RAIN FURTHER
SOUTH INTO OUR SOUTHERN COUNTIES DURING THE DAY MONDAY AS ENERGY
DROPS SOUTH AROUND THE BACKSIDE OF THE MORE EASTERN LOW.

GOING TO BE MUCH COOLER MONDAY AS 700MB TEMPERATURES FALL FROM +4C
SUNDAY MORNING TO -2C MONDAY MORNING. BELIEVE AFTERNOON HIGHS ARE
GOING TO STRUGGLE TO REACH 60 MONDAY. TEMPERATURES COULD FALL
MONDAY NIGHT TO WHERE WE SEE SOME MOUNTAIN SNOWS...SAY ABOVE 9000
FEET. ELSEWHERE...IT LOOKS LIKE A COLD RAIN AS OVERNIGHT LOWS FALL
INTO THE LOW 40S AND POSSIBLY UPPER 30S ELSEWHERE.

ECMWF MUCH SLOWER MOVING OUT THE UPPER LOW. IT KEEPS RAIN GOING IN
THE PANHANDLE AND OUR NORTHERN COUNTIES THROUGH TUESDAY
MORNING...EVEN INTO TUESDAY AFTERNOON. WENT AHEAD WITH THIS
SOLUTION...KEEPING OUT EASTERN ZONES WET THROUGH THE DAY TUESDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY AFTERNOON)
ISSUED AT 447 PM MDT FRI MAY 17 2013

WEATHER SEEMS TO BE QUIETING DOWN LATE THIS AFTERNOON. EXPECT
WINDS TO EASE OUT WEST AT KRWL AND KLAR AND THE THUNDERSTORM
ACTIVITY TO EASE OUT IN THE PANHANDLE. SOUTHEAST WINDS DO DEVELOP
AND WILL GIVE IFR CONDITIONS AT KAIA AND KCDR OVERNIGHT. THIS WILL
SET THE STAGE FOR ANOTHER...MORE WIDESPREAD THUNDERSTORM OUTBREAK
FOR SATRDAY AFTERNOON ACROSS MUCH OF SOUTHEAST WYOMING AND
NEBRASKA PANHANDLE. FOR NOW...WILL COVER TAFS WITH VCTS UNTIL WE
CAN GET A BETTER HANDLE ON TIMING. MOST AIRPORTS WILL SEE THUNDER
SATURDAY.

&&

.FIRE WEATHER...
ISSUED AT 216 PM MDT FRI MAY 17 2013

WINDY AND DRY WEST OF THE LARAMIE RANGE THE REMAINDER OF THE
AFTERNOON. THIS AHEAD OF A COLD FRONT LAYING FROM ROUGHLY CASPER
TO SALT LAKE CITY EARLY THIS AFTERNOON. THUNDERSTORMS LOOK TO BE
WELL NORTHWEST OF THE FRONT OVER NORTHWESTERN WYOMING. EXPECT
WINDS TO REMAIN STRONG OVER CARBON AND ALBANY COUNTIES THROUGH
SUNSET...WITH WIND GUSTS OF 25 TO 35 MPH FROM THE SOUTHWEST. BY
SATURDAY MORNING...WE ARE LOOKING AT THIS FRONT MOVING INTO
SOUTHEAST WYOMING WITH WINDS BECOMING MORE NORTHWESTERLY BEHIND
THE FRONT. ALL GUIDANCE SHOWING AN INCREASE IN SHOWER AND
THUNDERSTORM COVERAGE SATURDAY AFTERNOON...MAINLY ALONG AND EAST
OF THE LARAMIE RANGE. VERY UNSETTLED WEATHER FOR SUNDAY THROUGH
MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES THROUGH THE
AREA...BRINGING WIDESPREAD WETTING RAINS TO MANY AREAS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RUBIN
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, May 17, 1:44 PM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT FRI MAY 17 2013

WYZ101>119-181445-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
144 PM MDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS WILL DEVELOP AFTER 3 PM EAST OF A
LUSK TO TORRINGTON LINE. STORM MOVEMENT WILL BE TO THE NORTHEAST AT
20 MPH.

ISOLATED THUNDERSTORMS WILL CONTINUE EAST OF A LUSK TO TORRINGTON
LINE FROM 6 PM TO 9 PM...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE
OVER EASTERN NIOBRARA COUNTY...PRODUCING ONE INCH DIAMETER HAIL OR
LARGER AND WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED MAINLY SATURDAY THROUGH MONDAY. SEVERE STORMS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-181445-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
144 PM MDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH
STORM MOVEMENT TO THE NORTHEAST AT 20 MPH. A FEW OF THE THUNDERSTORMS
NORTH OF A LUSK TO ALLIANCE LINE MAY BECOME SEVERE AFTER 3
PM...PRODUCING QUARTER SIZE HAIL OR LARGER...OR WIND GUSTS IN EXCESS
OF 60 MPH.

THUNDERSTORMS MAY INCREASE IN COVERAGE AND INTENSITY BETWEEN 6 PM
AND 9 PM THIS EVENING...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE
EAST OF A LUSK TO KIMBALL LINE...PRODUCING QUARTER SIZE HAIL OR
LARGER OR WIND GUSTS IN EXCESS OF 60 MPH. STORM MOVEMENT WILL BE TO
THE NORTHEAST AT 25 MPH.

AFTER 9 PM THIS EVENING...ISOLATED TO SCATTERED THUNDERSTORMS WILL
DECREASE IN COVERAGE AND INTENSITY AS STORMS PROPAGATE NORTHEASTWARD
WITH ANY THUNDERSTORMS ENDING FROM CHADRON TO SIDNEY BY OR NEAR
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
OCCUR ON SATURDAY.

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED MAINLY SUNDAY AND MONDAY. SEVERE STORMS ARE NOT ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THE PANHANDLE THIS AFTERNOON
FROM 3 PM THROUGH 9 PM THIS EVENING FOR AREAS ALONG AND EAST OF A
LINE FROM LUSK TO KIMBALL...WITH THE GREATEST THREAT AREA EAST OF A
HARRISON TO SIDNEY LINE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, May 17, 3:06 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT FRI MAY 17 2013

NEZ095-096-172145-
NORTH SIOUX NE-SOUTH SIOUX NE-
306 PM MDT FRI MAY 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX COUNTY UNTIL 345 PM
MDT...

AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF AGATE BED NATIONAL
MONUMENT...OR 29 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AGATE...
  AGATE BED NATIONAL MONUMENT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4252 10375 4252 10348 4231 10348 4224 10374
      4229 10383
TIME...MOT...LOC 2106Z 217DEG 12KT 4232 10372

HAMMER/LIEBL
Local storm report, May 17, 3:53 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT FRI MAY 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     FUNNEL CLOUD     7 N CRAWFORD            42.79N 103.41W
05/17/2013                   DAWES              NE   LAW ENFORCEMENT

            CHADRON WARNING POINT HAS AT LEAST 15 REPORTS OF FUNNEL
            CLOUDS WITH SEVERE THUNDERSTORM NORTH OF CRAWFORD.

&&

GCLAYCOM
Local storm report, May 17, 4:04 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT FRI MAY 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TORNADO          9 N CRAWFORD            42.82N 103.41W
05/17/2013                   DAWES              NE   LAW ENFORCEMENT

            CHADRON WARNING POINT RECEIVED 3 SEPARATE REPORTS OF A
            TORNADO ON THE GROUND 7N OF CRAWFORD. TORNADO HAS SINCE
            LIFTED BACK INTO THE STORM.

&&

GCLAYCOM
Special weather statement, May 17, 4:05 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT FRI MAY 17 2013

NEZ003-021-172230-
BOX BUTTE NE-MORRILL NE-
405 PM MDT FRI MAY 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MORRILL AND
SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 430 PM MDT...

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALLIANCE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN BOX BUTTE COUNTY.

&&

LAT...LON 4201 10303 4236 10278 4232 10273 4210 10274
      4210 10270 4209 10269 4200 10268
TIME...MOT...LOC 2206Z 229DEG 23KT 4211 10281

LIEBL
Special weather statement, May 17, 4:54 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT FRI MAY 17 2013

NEZ002-095-172345-
DAWES NE-NORTH SIOUX NE-
454 PM MDT FRI MAY 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND WESTERN
DAWES COUNTIES UNTIL 545 PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF WHITNEY LAKE...OR 24 MILES
WEST OF CHADRON. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED ABOUT
5 MILES SOUTHEAST OF MONTROSE...AND 8 MILES NORTHEAST OF AGATE. ALL
OF THESE STORMS WERE MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MAINLY RURAL AREAS OF NORTHEAST SIOUX AND WESTERN DAWES COUNTY...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4244 10339 4244 10376 4301 10372 4300 10295
TIME...MOT...LOC 2252Z 213DEG 17KT 4295 10343

HAMMER/LIEBL
Special weather statement, May 17, 5:51 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT FRI MAY 17 2013

NEZ055-180015-
CHEYENNE NE-
551 PM MDT FRI MAY 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 615
PM MDT...

AT 550 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF LODGEPOLE TO LODGEPOLE...AND
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CHEYENNE COUNTY.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 68 AND
77.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4107 10261 4107 10282 4144 10282 4144 10262
      4140 10262 4140 10260
TIME...MOT...LOC 2351Z 223DEG 38KT 4132 10265 4117 10266

HAMMER/LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 2:08 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux67 min
May 17, 2:42 PM MDTSpecial Weather StatementCYSDawes48 min
May 17, 2:43 PM MDTSpecial Weather StatementCYSBox Butte17 min
May 17, 3:05 PM MDTSevere Thunderstorm WarningCYSBox Butte55 min
May 17, 3:06 PM MDTSpecial Weather StatementCYSSioux39 min
May 17, 3:28 PM MDTSevere Thunderstorm WarningCYSDawes62 min
May 17, 3:49 PM MDTTornado WarningCYSDawes26 min
May 17, 4:05 PM MDTSpecial Weather StatementCYSBox Butte25 min
May 17, 4:20 PM MDTTornado WarningCYSDawes25 min
May 17, 4:54 PM MDTSpecial Weather StatementCYSSioux51 min
May 17, 5:51 PM MDTSpecial Weather StatementCYSCheyenne24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.